zbMATH — the first resource for mathematics

Cofiniteness with respect to ideals of dimension one. (English) Zbl 1273.13029
Let \(A\) denote a commutative Noetherian ring and let \(\mathfrak{a}\) denote an ideal of \(A\). An \(A\)-module \(M\) is called \(\mathfrak{a}\)-cofinite, if \(M\) is an \(\mathfrak{a}\)-torsion module and the modules \(\text{Ext}^i_A(A/\mathfrak{a}, M)\) are finitely generated for all \(i \in \mathbb{Z}\). The main result of the paper is the following: If \(\mathfrak{a}\) is an ideal with \(\dim A/\mathfrak{a} = 1\), then \(M\) is \(\mathfrak{a}\)-cofinite if and only if \(M\) is an \(\mathfrak{a}\)-torsion module and the modules \(\text{Ext}^i_A(A/\mathfrak{a}, M)\) are finitely generated for all \(i \in \{0,1\}\). As an application it follows that for \(\dim A/\mathfrak{a} = 1\) the category of \(\mathfrak{a}\)-cofinite modules is a full subcategory of the category of \(A\)-modules. Moreover, if \(\dim A/\mathfrak{a} = 1\), then all the local cohomology modules \(H^i_{\mathfrak{a}}(N)\) are \(\mathfrak{a}\)-cofinite for all \(i \in \mathbb{Z}\) and all finitely generated \(A\)-modules \(N\). The author’s clever arguments extends, simplify and generalizes several results on the subject starting with R. Hartshorne’s investigations in [Invent. Math. 9, 145–164 (1970; Zbl 0196.24301)].

13D45 Local cohomology and commutative rings
Zbl 0196.24301
Full Text: DOI
[1] Bahmanpour, K.; Naghipour, R., Cofiniteness of local cohomology modules for ideals of small dimension, J. algebra, 321, 1997-2011, (2009) · Zbl 1168.13016
[2] Brodmann, M.; Sharp, R.Y., Local cohomology, (1998), Cambridge Univ. Press Cambridge, UK · Zbl 0903.13006
[3] Delfino, D.; Marley, T., Cofinite modules and local cohomology, J. pure appl. algebra, 121, 45-52, (1997) · Zbl 0893.13005
[4] Hartshorne, R., Affine duality and cofiniteness, Invent. math., 9, 145-164, (1970) · Zbl 0196.24301
[5] Kawasaki, K.-i., On a category of cofinite modules which is abelian, Math. Z., 269, 587-608, (2011) · Zbl 1228.13020
[6] MacDonald, I.G., Secondary representation of modules over a commutative ring, Symp. math., XI, 23-43, (1973) · Zbl 0271.13001
[7] Melkersson, L., Properties of cofinite modules and applications to local cohomology, Math. proc. Cambridge philos. soc., 125, 417-423, (1999) · Zbl 0921.13009
[8] Melkersson, L., Modules cofinite with respect to an ideal, J. algebra, 285, 649-668, (2005) · Zbl 1093.13012
[9] Yoshida, K.-i., Cofiniteness of local cohomology modules for ideals of dimension one, Nagoya math. J., 147, 179-191, (1997) · Zbl 0899.13018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.